MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Codes Break (1069); No Display/Image (1183); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no additional information available for this event as yet.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Device manufacture date is not known.Upon inspection and testing, it was observed that the device probe unit pink rubber had a deep cut.There was no image yielded.There were eight full broken elements.User¿s complaint was confirmed.Low tension on the control know was also found.
 
Event or Problem Description
During preparation for use for an unknown procedure the device showed no image on the monitor.There is no patient involvement and no harm reported for any patient.
 
Additional Manufacturer Narrative
Additional information has been received for this event.Also, there is also more information on the device evaluation.This supplemental report is being submitted to provide this information.This supplemental report is being submitted to provide this information.Please see the updates in sections: e2, e3, g4, g7, h2, h4, h6, and h10.The initial reporter¿s title is material coordinator.This issue occurred prior to the procedure.Another device was used for the set up, and the intended procedure was performed and completed without any delay.The procedure details are unknown.The model and serial or lot number of the device used to complete the procedure is unknown.The patient's demographics are not provided as there is no patient involvement.There was no patient injury, infection or medical intervention required, as there is no patient involvement in the event.No damage or abnormalities were observed on the scope when inspected.It is unknown how the deep cut on the scope appeared.It is unknown how the scope became damaged.There were no kinks, twists or buckles in the cable cord.No alarms, alerts, warnings or errors were received.The image was black when the unit was plugged in.The other devices used in conjunction with this device are not available.It is unknown how the scope is reprocessed.A leak test is being performed after each use of the scope.The model and serial number of the leak tester is not available.The manual for the product and manuals of all other equipment that was used was followed.The device is being stored in a heppa filtered cabinet.The device history record review confirmed that device conformed to specifications when shipped and that there were no abnormalities in manufacturing, special adoption, and variations.It was confirmed that there was no wearing of acoustic lenses at the time of shipment.Probable cause of the issue of the damage of deep cut to the ultrasound probe is an external force applied to it, resulting in the no image phenomenon.The instructions for use includes the following statements: ¿ important information ¿ please read before use do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10707903
Report Number8010047-2020-07910
Device Sequence Number11548623
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1